Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Control and stabilization of the Benjamin-Ono equation on a periodic domain

Authors: Felipe Linares and Lionel Rosier
Journal: Trans. Amer. Math. Soc. 367 (2015), 4595-4626
MSC (2010): Primary 93B05, 93D15, 35Q53
Published electronically: March 3, 2015
MathSciNet review: 3335395
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It was proved by Linares and Ortega that the linearized Benjamin-Ono equation posed on a periodic domain $ \mathbb{T}$ with a distributed control supported on an arbitrary subdomain is exactly controllable and exponentially stabilizable. The aim of this paper is to extend those results to the full Benjamin-Ono equation. A feedback law in the form of a localized damping is incorporated into the equation. A smoothing effect established with the aid of a propagation of regularity property is used to prove the semi-global stabilization in $ L^2(\mathbb{T})$ of weak solutions obtained by the method of vanishing viscosity. The local well-posedness and the local exponential stability in $ H^s(\mathbb{T})$ are also established for $ s>1/2$ by using the contraction mapping theorem. Finally, the local exact controllability is derived in $ H^s(\mathbb{T})$ for $ s>1/2$ by combining the above feedback law with some open loop control.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 93B05, 93D15, 35Q53

Retrieve articles in all journals with MSC (2010): 93B05, 93D15, 35Q53

Additional Information

Felipe Linares
Affiliation: Instituto de Matematica Pura e Aplicada, Estrada Dona Castorina 110, Rio de Janeiro 22460-320, Brazil

Lionel Rosier
Affiliation: Institut Elie Cartan, UMR 7502 UdL/CNRS/INRIA, B.P. 70239, F-54506 Vandœuvre-lès-Nancy Cedex, France
Address at time of publication: Centre Automatique et Systemes, MINES ParisTech, PSL Research University, 60 boulevard Saint-Michel, 75272 Paris Cedex 06, France

Keywords: Benjamin-Ono equation, periodic domain, unique continuation property, propagation of regularity, exact controllability, stabilization
Received by editor(s): September 21, 2012
Received by editor(s) in revised form: January 22, 2013
Published electronically: March 3, 2015
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society